MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER VENA VENOUS SELF-EXPANDING STENT; STENT, ILIAC VEIN

COOK IRELAND LTD ZILVER VENA VENOUS SELF-EXPANDING STENT; STENT, ILIAC VEIN
Model Number G57445
Medical Device Problem Codes Fracture (1260); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Common name - qan.Product code - qan.Pma/510(k) # p200023.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Complaint called in by dm on 15nov2021--did 15nov2021.As reported to customer relations: "the wire got stuck.No advesrse event, no interventions needed, they were able to pull it out, they got another of the same gpn to use instead.Lab evaluation completed on 10-dec-2021: kink on outer sheath at distal end of handle.Damage / crinkling on outer sheath inner catheter broken and returned removed from delivery system on the procedural wire guide.Patient outcome: did any unintended section of the device remain inside the patient¿s body? no.If yes, please describe.Was the patient hospitalized or was there prolonged hospitalization due to this occurrence? no.If yes, please describe.Did the patient require any additional procedures due to this occurrence? no.If yes, please describe.Did the product cause or contribute to the need for additional procedures? no.If yes, please specify additional procedures and provide details.Has the complainant reported any adverse effects on the patient due to this occurrence? no.Has the complainant reported that the product caused or contributed to the adverse effects? no.Please specify adverse effects and provide details.Patient/event info - notes: are images of the device or procedure available? n/a, yes, no / no.Did the patient have pre-existing conditions? n/a, yes, no / asku.If yes, please specify: please describe the native state of the vessel (i.E.Was the anatomy tortuous? was the vessel fibrotic?) n/a, tortuous, calcified, fibrotic, other / that had nothing to do with the patient.If other, please specify: was a stent previously placed during previous procedures? n/a, yes, no / no.Was the device used percutaneously? n/a, yes, no / asku.Where on the patient was the percutaneous access site? asku.Was the access site jugular or femoral? n/a, jugular, femoral other / asku.If other, please specify: what disease pathology was being treated? may thurner, acute or chronic.Obstruction, restenosis, other? asku.If other, please specify.Was the lesion approached via contralateral or ipsilateral? n/a, contralateral, ipsilateral / asku.Was pre-dilation performed ahead of placement of the stent? n/a, yes, no / yes.What was the target location for the stent? somewhere in the venous system.Details of access sheath used (name, fr size, length)? / asku.Was the device flushed through both flushing ports before the procedure, as per ifu? n/a, yes, no / asku.Details of the wire guide used (name, diameter, hyrdophyllic)? asku.Was resistance encountered when advancing the wire guide to the target location? n/a, yes, no / no.Was resistance encountered when advancing the delivery system to the target location? n/a, yes, no / yes.If resistance was met, how did the physician address this? used another of the same gpn.Did the tip of the delivery system cross the target location? n/a, yes, no / asku.Did the user pull the handle towards the hub during deployment, per ifu? n/a, yes, no / asku (believed that this is when the issue arose).Did the user push the hub during deployment? n/a, yes, no / asku.Did the user remove slack in the delivery system before deployment, per ifu? n/a, yes, no / asku, not known if they got that far.Was the stent deployed smoothly / without resistance? n/a, yes, no / no.Was the stent fully deployed in the patient? n/a, yes, no / no.Was the stent fully deployed before removing the delivery system from the patient? n/a, yes, no / no.Was post dilation performed after the placement of the stent? n/a, yes, no / n/a.Was the delivery system damaged/kinked/twisted during deployment? n/a, yes, no / dm doesn't think so but asku.What intervention (if any) was required? none.Was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? n/a, same procedure, another day / n/a.Were any other defects (other than the complaint issue) observed on the delivery system prior to return (e.G.Kink)? n/a, yes, no / no.Please specify if yes.
 
Additional Manufacturer Narrative
Common name - qan.Product code - qan.Pma/510(k) # p200023.Device evaluation the zvt7-35-80-14-100 device of lot number c1832107 involved in this complaint was returned for evaluation, with the original packaging.The packaging was open on receipt.With the information provided, a physical examination and document-based investigation was conducted.Lab evaluation: the device related to this occurrence underwent a laboratory evaluation on the 10th dec 2021.On evaluation of the device, a kink is observed on the outer sheath, at the distal end of the handle.Damage/crinkling is observed along the outer sheath (from approx.46 cm to 69.5 cm along the outer sheath) the inner catheter is broken and returned removed from delivery system on the procedural wire guide.The device could not be flushed a wire guide could not pass through the device.The red safety lock is in place on the delivery system.Note: the damage on the device is extensive in the laboratory.The customer confirmed that this damage occurred to the device after the complaint event, as the user attempted to separate the devices and re-sheath the stent.The customer also confirmed that the stent was deployed outside of the body.Document review: prior to distribution zvt7-35-80-14-100 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl a review of the manufacturing records for zvt7-35-80-14-100 of lot number c1832107 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1832107.There is no evidence to suggest the user did not follow the ifu0091-7.Root cause review: a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to possible congealed blood in the delivery system, which may have stuck the wire guide to the device during the procedure.Another possible root cause can be attributed to the kink on the outer sheath of the catheter.It is possible that this kink occurred during the procedure, which may have prevented the release of the wire guide from the device.Summary: complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Supplemental report being submitted due to completion of investigation on 31-mar-2022.
 
Event or Problem Description
Supplemental correction report is being submitted following a review of this complaint file.Annex d code changed from d17 tot d02.Annex c code changed to c13.Device available for eval field updated to yes.
 
Additional Manufacturer Narrative
Pma/510(k) # p200023.Supplemental correction report is being submitted following a review of this complaint file.Annex d code changed from d17 tot d02.Annex c code changed to c13.Device available for eval field updated to yes.Device evaluation: the zvt7-35-80-14-100 device of lot number c1832107 involved in this complaint was returned for evaluation, with the original packaging.The packaging was open on receipt.With the information provided, a physical examination and document-based investigation was conducted.Lab evaluation: the device related to this occurrence underwent a laboratory evaluation on the 10th dec 2021.On evaluation of the device, a kink is observed on the outer sheath, at the distal end of the handle.Damage/crinkling is observed along the outer sheath (from approx.46 cm to 69.5 cm along the outer sheath) the inner catheter is broken and returned removed from delivery system on the procedural wire guide.The device could not be flushed.A wire guide could not pass through the device.The red safety lock is in place on the delivery system.Note: the damage on the device is extensive in the laboratory.The customer confirmed that this damage occurred to the device after the complaint event, as the user attempted to separate the devices and re-sheath the stent.The customer also confirmed that the stent was deployed outside of the body document review: prior to distribution zvt7-35-80-14-100 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for zvt7-35-80-14-100 of lot number c1832107 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1832107.There is no evidence to suggest the user did not follow the ifu0091-7.Root cause review: a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to possible congealed blood in the delivery system, which may have stuck the wire guide to the device during the procedure.Another possible root cause can be attributed to the kink on the outer sheath of the catheter.It is possible that this kink occurred during the procedure, which may have prevented the release of the wire guide from the device.Summary: complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ZILVER VENA VENOUS SELF-EXPANDING STENT
Common Device Name
STENT, ILIAC VEIN
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key13169255
Report Number3001845648-2022-00003
Device Sequence Number4473546
Product Code QAN
UDI-Device Identifier10827002574455
UDI-Public(01)10827002574455(17)240520(10)C1832107
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/20/2024
Device Model NumberG57445
Device Catalogue NumberZVT7-35-80-14-100
Device Lot NumberC1832107
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date11/09/2021
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/15/2021
Supplement Date Received by Manufacturer11/15/2021
11/15/2021
Initial Report FDA Received Date01/05/2022
Supplement Report FDA Received Date04/28/2022
08/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown